advertisement
Reply
 
Thread Tools Display Modes
Old 11-07-2020, 05:57 PM   #1
Bob1960
Member
Bob1960 has no updates.
 
Member Since: Nov 2019
Location: Tennessee
Posts: 84
1 yr Member
3 hugs
given
Default Diabetes and Bi-polar

Can a person with Bi-polar take insulin shots everyday? My friend always wanting to kill herself and insulin would make it easy. She has been real high on her BG. Like 500 after eating food that she can't eat like ice cream, regular soda's with sugar and food that is white like rice and etc.

Thanks.
Bob1960 is offline   Reply With QuoteReply With Quote

advertisement
Old 11-09-2020, 03:02 AM   #2
possum220
Legendary
 
possum220's Avatar
possum220 has no updates.
 
Member Since: Jan 2009
Location: Uppa Gumtree West
Posts: 18,628 (SuperPoster!)
10 yr Member
6,852 hugs
given
PC PoohBah!
Default Re: Diabetes and Bi-polar

Hi, A person with bipolar and diabetes can take insulin. Having stable bgl's and stable bipolar is the best outcome for a person. People with Type 1 need insulin. Type two diabetes can be controlled by a number of medications. Capsules and Injectables. When type two becomes unstable on other medications insulin is an option. Information in regards toi BGL's should be obtained from your doctor or diabetes nurse.

Or have I read this wrong and your gf wants to commit suicide by overdosing on insulin? Apologies if I got this wrong.
possum220 is offline   Reply With QuoteReply With Quote
Old 11-09-2020, 08:44 PM   #3
Bob1960
Member
Bob1960 has no updates.
 
Member Since: Nov 2019
Location: Tennessee
Posts: 84
1 yr Member
3 hugs
given
Default Re: Diabetes and Bi-polar

Quote:
Originally Posted by possum220 View Post
Hi, A person with bipolar and diabetes can take insulin. Having stable bgl's and stable bipolar is the best outcome for a person. People with Type 1 need insulin. Type two diabetes can be controlled by a number of medications. Capsules and Injectables. When type two becomes unstable on other medications insulin is an option. Information in regards toi BGL's should be obtained from your doctor or diabetes nurse.

Or have I read this wrong and your gf wants to commit suicide by overdosing on insulin? Apologies if I got this wrong.
Yes when she gets in a bad mood she will talk about killing herself and insulin would be a way to do it. Take to much and you go into real low's like 30's and she will pass out and die without medical help.
Bob1960 is offline   Reply With QuoteReply With Quote
Hugs from:
Old 11-09-2020, 09:09 PM   #4
possum220
Legendary
 
possum220's Avatar
possum220 has no updates.
 
Member Since: Jan 2009
Location: Uppa Gumtree West
Posts: 18,628 (SuperPoster!)
10 yr Member
6,852 hugs
given
PC PoohBah!
Default Re: Diabetes and Bi-polar

Does she have access to insulin now? Sounds like she knows what she is talking about. Having said that about insulin it now comes in pre-prepared injector pens. This limits the amount that she can get her hands on. Mind you it is quite possible that the doctor may not even suggest insulin at this point.
possum220 is offline   Reply With QuoteReply With Quote
Old 11-11-2020, 12:05 AM   #5
Bob1960
Member
Bob1960 has no updates.
 
Member Since: Nov 2019
Location: Tennessee
Posts: 84
1 yr Member
3 hugs
given
Default Re: Diabetes and Bi-polar

Quote:
Originally Posted by possum220 View Post
Does she have access to insulin now? Sounds like she knows what she is talking about. Having said that about insulin it now comes in pre-prepared injector pens. This limits the amount that she can get her hands on. Mind you it is quite possible that the doctor may not even suggest insulin at this point.
She takes pin insulin shots once a day now. 10 units only.
Bob1960 is offline   Reply With QuoteReply With Quote
Old 11-11-2020, 05:10 AM   #6
possum220
Legendary
 
possum220's Avatar
possum220 has no updates.
 
Member Since: Jan 2009
Location: Uppa Gumtree West
Posts: 18,628 (SuperPoster!)
10 yr Member
6,852 hugs
given
PC PoohBah!
Default Re: Diabetes and Bi-polar

Any medication in a high enough dose can have lethal effects. Maybe she and her doctor/pdoc need to put some kind of plan in place when she is this low.
possum220 is offline   Reply With QuoteReply With Quote
Old 12-10-2020, 02:32 PM   #7
Bob1960
Member
Bob1960 has no updates.
 
Member Since: Nov 2019
Location: Tennessee
Posts: 84
1 yr Member
3 hugs
given
Default Re: Diabetes and Bi-polar

Quote:
Originally Posted by possum220 View Post
Any medication in a high enough dose can have lethal effects. Maybe she and her doctor/pdoc need to put some kind of plan in place when she is this low.
She takes 17 units of Lantus insulin a day. Wondering if you can take to much of this to cause a overdose? Her BG has been over 600 her meter is reading. She told me she wants to die by eating food.

Thanks
Bob1960 is offline   Reply With QuoteReply With Quote
Old 12-11-2020, 11:28 PM   #8
possum220
Legendary
 
possum220's Avatar
possum220 has no updates.
 
Member Since: Jan 2009
Location: Uppa Gumtree West
Posts: 18,628 (SuperPoster!)
10 yr Member
6,852 hugs
given
PC PoohBah!
Default Re: Diabetes and Bi-polar

Check in with the pharmacist to see if that kind of dose will harm her. Death by food is a long drawn out process. It might takes many years. Its really up to her what happens in the long run.
possum220 is offline   Reply With QuoteReply With Quote
Old 02-03-2021, 05:54 PM   #9
Misterpain
Member
Misterpain has no updates.
 
Member Since: May 2016
Location: USA
Posts: 482
3 yr Member
Default Re: Diabetes and Bi-polar

17 of Lantus isn't alot of Insulin ,I am insulin dependent and take double that .
Interesting thing about Long acting insulin ,you realy can't "hurt" yourself with it , as long acting won't dramatically drop your BG the way short acting can drop your sugar fast without eating .

My suggestion to protect this person would be talk to the doctor( Endocrinologist) about a CGM Continuous Glucose Monitor ,its covered by most insurance including Medicare Medicade , it will give a reading every five minutes ,so better control of BG it can also give your doctor access to sugars Via web portal ,and assuming you have (i cant believe I am saying this ) basic technology like an IPad IPod or IPhone you can pair it with your device via Bluetooth, which is paired with an Amazon Echo or Google home , you can then have your assistant announce your BG and tell you if your trending up or down and do alarms and all kinds of neat technology stuff . And as a diabetic I can absolutely say not having to stab your finger to test your BG is the best thing since sliced (wheat) bread. And the sensor that attaches to your body is only changed every 10 days ,so 3 times a month is bonus time ,( here i go again,LOL) that you can use to plan your meals, I love to eat ,good food, and therefore devote alot of time , to cooking healthy flavorful ( throw moderation to the wind and pig out !,meals.,that don't send my sugar into the stratosphere if I do ).

On a side note about our barbaric past treatments from the realm of Psychiatry, back in the day When men where men and patients where afraid ( only half kidding ) a treatment for Schizophrenia and bipolar was both ECT and insulin shock therapy ,imagine that ? , ECT is still around ,insulin shock therapy bad idea ,"bad medicine" ,more patients probably accidentally died than got helped .

I am a walking ,talking, functioning not feeling "right" but cant put my finger on whats wrong ,non low BG feeling person , not feeling "right" translated to my BG was 22! Many diabetics will be in a hypoglycemic coma at that , me I wander in and talk to the E.D doc ,sure it maybe less than spectacular brain function ,but it scares the doctors that your not presenting as a medical emergency in a coma .

Peace

Last edited by Misterpain; 02-03-2021 at 06:09 PM..
Misterpain is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 05:04 AM.

Powered by vBulletin® — Copyright © 2000 - 2021, Jelsoft Enterprises Ltd.



 

My Support Forums

My Support Forums is the online community that was originally begun on Psych Central in 2001. It now runs as an independent community, overseen by a group of volunteers & Dr. John Grohol.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider.

Always consult your doctor or mental health professional before trying anything you read here.